MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 28GA 1/2IN BLS 500 SUS CA; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 28GA 1/2IN BLS 500 SUS CA; PISTON SYRINGE
Model Number 329420
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a syringe 1.0ml 28ga 1/2in bls 500 sus ca was found to be damaged during use.The following was reported by the initial reporter: it was reported that plunger rod is difficult to move and veins are blowing up.This causes pain to the patient.Verbatim: from phone call on 2021-04-06 16:57:37: consumer stated, plunger is hard to push on when taking injections.Stated, it gets stuck, causing her to push harder and as result, she experiences pain in her veins.Samples: yes, cl.Thanks for getting back to me.Many of your syringes have done that to me, where the plunger gets stuck (i think they're made too small so they stick).I've blown many veins due to this problem and yes, i also realize that iv drug use is also a high risk problem but i do know that if it weren't for your syringes, many of my veins would not have blown (up with air i think?).The product number is 329420.Lot #0262090.Information from email copied and pasted below: email received 2021-04-01 09:20:10.Sent wednesday, march 31, 2021 10:33 pm: "this is now the 2nd time i've complained.You guys sell to exchange works programs.I got my needles/syringes from them but it says becton dickinson on the box.I just want to complain because many times i've used them, they get stuck and very hard to press!!! because of that, i've ruined veins!! if they had of worked properly, my veins would be fine, not blown up!! but because many of them are hard to press and get stuck, then when i finally get it to "press", the whole ¿profanity¿ vein blows up (with air, i'm presuming!).You guys and your lack of quality control are causing many drug users veins to blow up!! i guess all you care about is money, so you sell them to the exchange programs, who are there to stop aids (and other diseases) to stop spreading.But, i assure you, that there are probably many other people like me who get "stuck" needles that when finally pressed (or should i say, when they finally work properly!), the whole friggin vein blows up.You think aids and other diseases are dangerous? well, so are your needles!!"".
 
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.A review of the device history record was completed for batch# 0262090.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.
 
Event or Problem Description
It was reported that a syringe 1.0ml 28ga 1/2in bls 500 sus ca was found to be damaged during use.The following was reported by the initial reporter: "it was reported that plunger rod is difficult to move and veins are blowing up.This causes pain to the patient.Verbatim: from phone call on (b)(6) 2021 16:57:37: consumer stated, plunger is hard to push on when taking injections.Stated, it gets "stuck", causing her to push harder and as result, she experiences pain in her "veins".

Brand Name
SYRINGE 1.0ML 28GA 1/2IN BLS 500 SUS CA
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11737018
Report Number1920898-2021-00479
Device Sequence Number17026106
Product Code FMF
UDI-Device Identifier30382903294207
UDI-Public30382903294207
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2025
Device Model Number329420
Device Catalogue Number329420
Device Lot Number0262090
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1